Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2019, 2:31 PM CDT for Madison County, Illinois. It was in force for 44 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 2:31 PM CDT (19:31 UTC)
- Expired
- Apr 30, 2019, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, IL
The radar
The St Louis radar (KLSX), 69 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 2:43 PM CDT | HAIL 1 | 2 Ese Edwardsville, IL | |
| Apr 30, 2:45 PM CDT | HAIL 1 | 1 Nne Edwardsville, IL | |
| Apr 30, 2:45 PM CDT | HAIL 1 | Edwardsville, IL | |
| Apr 30, 2:47 PM CDT | HAIL 0.25 | 2 Ne Edwardsville, IL | LASTED FROM 2:47 TO 2:52 PM. |
| Apr 30, 2:47 PM CDT | HAIL 0.7 | Glen Carbon, IL | |
| Apr 30, 2:50 PM CDT | HAIL 1 | 1 Sse Edwardsville, IL | |
| Apr 30, 3:05 PM CDT | HAIL 1.5 | Kaufman, IL | TRAINED SPOTTER REPORTED HAIL ALONG LEADING EDGE OF THE STORM. |
| Apr 30, 3:05 PM CDT | HAIL 1.75 | Alhambra, IL | |
| Apr 30, 3:15 PM CDT | HAIL 0.75 | 1 Sse Troy, IL | |
| Apr 30, 3:15 PM CDT | HAIL 2 | 1 E Collinsville, IL | |
| Apr 30, 3:20 PM CDT | HAIL 1 | Troy, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
549
WUUS53 KLSX 301931
SVRLSX
ILC119-302015-
/O.NEW.KLSX.SV.W.0030.190430T1931Z-190430T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
231 PM CDT Tue Apr 30 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Madison County in southwestern Illinois...
* Until 315 PM CDT.
* At 230 PM CDT, a severe thunderstorm was located over Glen Carbon,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Collinsville, Edwardsville, Glen Carbon, Wood River, Highland,
Troy, Maryville, Pontoon Beach, South Roxana, Roxana, Hartford, St.
Jacob, Marine, Alhambra, Carpenter, Hamel, Grantfork, Poag, Fruit
and Kaufman.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois between exits 23 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3867 9005 3885 9010 3896 8968 3869 8961
TIME...MOT...LOC 1930Z 259DEG 13KT 3878 8999
HAIL...1.00IN
WIND...60MPH
$$
Carney1 follow-up statement
344
WWUS53 KLSX 301951
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
251 PM CDT Tue Apr 30 2019
ILC119-302015-
/O.CON.KLSX.SV.W.0030.000000T0000Z-190430T2015Z/
Madison IL-
251 PM CDT Tue Apr 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
At 250 PM CDT, a severe thunderstorm was located near Edwardsville,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Collinsville, Edwardsville, Glen Carbon, Wood River, Highland, Troy,
Maryville, Pontoon Beach, South Roxana, Roxana, Hartford, St. Jacob,
Marine, Alhambra, Carpenter, Hamel, Grantfork, Poag, Fruit and
Kaufman.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 24.
Interstate 55 in Illinois between exits 23 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3867 9005 3885 9010 3896 8968 3869 8961
TIME...MOT...LOC 1950Z 255DEG 13KT 3880 8990
HAIL...1.00IN
WIND...60MPH
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:21 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 30, 1:21 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
121 PM CDT Tue Apr 30 2019
.SHORT TERM... (Through Late Tonight)
Issued at 332 AM CDT Tue Apr 30 2019
A deep upper TROF existed over the western CONUS early this morning
resulting in southwest flow aloft over our region. A surface cold
front existed across far southern MO into the lower Ohio Valley.
Temperatures were in the 50s for most locations north of the front
and in the 60s for areas near and to the south of the front.
Showers and thunderstorms have been shunted to the northern portions
of Missouri but are showing signs of losing their northward impetus.
New development of showers was occurring in portions of south-
central Missouri during the past hour. A larger MCS was over
southeast Kansas and northern Oklahoma in association with a lead
impulse ahead of the main storm still over the southern Rockies.
The area of showers and thunderstorms across the north is not
expected to move much this morning as the region of showers and
thunderstorms over south-central MO develops and pushes
northeastward. This smaller area of storms is expected to push
through the STL metro area during mid-morning and then into central
IL by midday.
The lead impulse over the central Plains will track northeastward
into our region this afternoon and this is also expected to induce
the surface front northward as a warm front. How far north this
front gets will be debatable but areas to the south will warm well,
pushing the lower 80s in many locations with dewpoints surging well
into the 60s. Current indications are this front will push just
north of the STL metro area. Areas to the north of the front will
hang on to solid cloud cover and high rain chances through the day,
limiting severely any warmup.
The lead impulse will not only track the MCS to our west pushing
into our area by midday, it will also ignite new convection on the
southeast flank of the MCS that should also be surface based.
Plenty of CAPE is expected to be available on the order of 3000-4000
J/kg and with moderate shear profiles, this will support severe
storm potential for hail and damaging winds. It appears the greater
tornado threat has shifted more westward but the surface boundary
could represent a region for this tornado threat to be maximized
in our area.
As has been advertised for several days now, very high precipitable
water values will exist, especially late this afternoon and into
tonight, with many areas exceeding 1.5" which is well above 90th
percentile values. Plenty of convection is expected to be in play
by this time over our region and this continues to support the Flash
Flood Watches already issued. Have expanded them to the remainder
of the forecast area in southwest IL with higher QPF now forecast
there.
TES
.LONG TERM... (Wednesday through Monday)
Issued at 332 AM CDT Tue Apr 30 2019
The active wet weather pattern will continue through Thursday with
weak shortwaves moving northeastward through the region in
southwesterly upper level flow. A weakening cold front across our
forecast area along with any outflow boundaries from overnight
convection will be the focus for new convective development in the
moist atmosphere which will become unstable Wednesday afternoon,
particularly across east central and southeast MO and southwest IL.
There will be a continued threat for severe storms, particularly
across central and southeast MO, plus the Flash Flood Watch will
continue through Wednesday night as the additional rainfall will
exacerbate any flooding and lead to continued rising river levels. A
negatively tilted shortwave will move northeastward through the
northern Plains and send another cold front southeastward into our
forecast area by late Wednesday night. The threat for rain will
continue on Thursday as this front moves slowly southward through
our area, but it appears that the atmosphere will not become as
unstable as Tuesday and Wednesday afternoons with little if any
severe threat. A surface ridge behind the cold front moving through
the northern Plains and Great Lakes region will keep the chance of
rain likely confined to southeast MO and southwest IL by Thursday
night. A gradual cooling trend will also begin on Thursday and
Thursday night. A southern stream shortwave moving eastward through
the southern Plains and Gulf Coast states will lead to at least
light showers Friday through Saturday, especially across southeast
MO and southwest IL. It appears that there may be a dry period
Saturday night into Sunday, but an upper level trough moving
eastward through the northern Plains and the Great Lakes region will
send another cold front southeastward into our forecast area Sunday
afternoon and night with convection along this front. The
operational GFS model stalls this front across southern portions of
MO and IL. Precipitation chances ramp up on Monday as a southern
stream shortwave over the southern Plains leads to good moisture
transport into this nearly stationary front. The ECMWF model does
not have a southern stream shortwave and dissipates the surface
front, and hence has a much drier solution for Sunday night and
Monday compared to the GFS. With these significant model differences
will just include slight chance to chance pops for this time period.
GKS
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1219 PM CDT Tue Apr 30 2019
SPECIFICS FOR KCOU, KUIN: Additional SHRA/TSRA are expected to
develop and affect the terminals, leading to a prolonged period of
unsettled weather. Conditions will temporarily deteriorate to
MVFR or lower during periods of SHRA/TSRA followed by a decrease
in the prevailing ceiling height after 01/00-03z once a broader
area of clouds moves over KCOU and KUIN. Initially easterly winds
will become southerly after a low pressure system lifts through
the region.
SPECIFICS FOR KSTL, KSUS, KCPS: Scattered SHRA/TSRA may affect
the St. Louis area terminals for the next few hours followed by
additional periods of SHRA/TSRA during the remainder of the TAF
period. A gust front was noted on radar and the wind shift
associated with it has been timed out as arriving at the terminals
between 19-20z. Initially easterly to southeasterly winds will
become southerly to southwesterly after a low pressure system
lifts through the region.
Kanofsky
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Jefferson MO-Lincoln MO-Moniteau MO-Montgomery MO-Osage MO-
Saint Charles MO-Saint Louis City MO-Saint Louis MO-Warren
MO-Washington MO.
Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for Iron MO-Madison MO-Reynolds MO-Saint Francois
MO-Sainte Genevieve MO.
Flash Flood Watch through Thursday morning for Knox MO-Lewis MO-
Marion MO-Monroe MO-Pike MO-Ralls MO-Shelby MO.
IL...Flash Flood Watch through Thursday morning for Bond IL-Calhoun
IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-Monroe IL-
Montgomery IL-Saint Clair IL.
Flash Flood Watch from 7 PM CDT this evening through Thursday
morning for Clinton IL-Fayette IL-Marion IL-Randolph IL-
Washington IL.
Flash Flood Watch through Thursday morning for Adams IL-Brown IL-
Pike IL.
&&
WFO LSXHazardous weather outlook, Apr 30, 3:53 AM CDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 353 AM CDT Tue Apr 30 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-010900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 353 AM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are likely today and tonight. Some of the storms could be severe, especially this afternoon and this evening. The primary severe weather threats will be damaging winds, large hail, and isolated tornadoes. The numerous rounds of storms will also result in the potential for flooding. A flash flood watch is in effect for parts of our area today and the entire area tonight. See the watch product for specific details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The chance of thunderstorms will continue through Saturday across parts of the area. Some of the storms could be severe Wednesday and Wednesday evening across the entire area, and again Thursday and Thursday evening across southeast Missouri and southwest Illinois. The primary severe weather threats will be damaging winds and large hail. The numerous rounds of storms will also result in the potential for flooding through Wednesday night. A flash flood watch continues in effect through Wednesday night. See the watch product for specific details. In addition to the flash flood threat, the prolonged and potentially heavy rainfall is forecast to impact the mainstem rivers. A number of river forecast points on the Mississippi River above Alton are forecast to return to moderate or major flooding. There will also be a chance of thunderstorms for parts of the area Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
In the hours before
Special weather statement, Apr 30, 12:49 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service St Louis MO
1249 PM CDT Tue Apr 30 2019
MOZ063>065-301830-
St. Louis MO-Jefferson MO-St. Louis City MO-
1249 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
SOUTHWESTERN ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS CITY UNTIL
130 PM CDT...
At 1248 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cedar Hill Lakes, moving northeast at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
St. Louis, Chesterfield, Wildwood, University City, Ballwin,
Kirkwood, Maryland Heights, Webster Groves, Arnold, Manchester, Creve
Coeur, Clayton, Crestwood, Town and Country, Eureka, Ellisville,
Richmond Heights, Ladue, Sunset Hills and Des Peres.
This includes the following highways...
Interstate 44 in Missouri between exits 264 and 277.
Interstate 55 in Missouri near exit 191.
This also includes Route 66 State Park and Castlewood State Park.
LAT...LON 3830 9076 3842 9074 3873 9048 3858 9022
3853 9025 3822 9063
TIME...MOT...LOC 1748Z 218DEG 24KT 3834 9066
CarneyLocal storm report, Apr 30, 1:26 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
126 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL WEBSTER GROVES 38.59N 90.35W
04/30/2019 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
JPGLocal storm report, Apr 30, 1:29 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
129 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL MAPLEWOOD 38.61N 90.32W
04/30/2019 E0.25 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TILLYSpecial weather statement, Apr 30, 2:04 PM CDT, 27 minutes before
Special Weather Statement National Weather Service St Louis MO 204 PM CDT Tue Apr 30 2019 ILZ100-101-MOZ063-064-301945- St. Clair IL-Madison IL-St. Louis MO-St. Louis City MO- 204 PM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON...NORTHERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI AND NORTHEASTERN ST. LOUIS CITY UNTIL 245 PM CDT... At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over Madison, moving east at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. Louis, Granite City, O'Fallon, East St. Louis, Collinsville, Edwardsville, Fairview Heights, Jennings, Glen Carbon, Bellefontaine Neighbors, Troy, Maryville, Pontoon Beach, Centreville, Lebanon, Caseyville, Washington Park, Madison, Riverview and Venice. This includes the following highways... Interstate 70 in Illinois near exit 21. Interstate 55 in Illinois near exit 23. Interstate 64 in Illinois near exit 9. This also includes Scott Joplin Historic Site and Horseshoe Lake State Park. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for southwestern Illinois...and east central Missouri. LAT...LON 3859 9021 3877 9025 3888 8978 3861 8972 TIME...MOT...LOC 1904Z 260DEG 17KT 3870 9014 Carney
Local storm report, Apr 30, 2:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL MITCHELL 38.77N 90.08W
04/30/2019 E0.88 INCH MADISON IL PUBLIC
&&
TILLYLocal storm report, Apr 30, 2:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 2 E GRANITE CITY 38.71N 90.10W
04/30/2019 E1.00 INCH MADISON IL TRAINED SPOTTER
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:43 AM CDT | Flash Flood Watch | LSX | Greene | 63 hr |
| Apr 30, 11:38 AM CDT | River Flood Warning | LSX | Brown | 75 days |
| Apr 30, 11:38 AM CDT | River Flood Warning | LSX | Morgan, Pike | 75 days |
| Apr 30, 2:04 PM CDT | Special Weather Statement | LSX | Madison | 41 min |
| Apr 30, 2:55 PM CDT | Tornado Warning | LSX | Madison | 36 min |
| Apr 30, 2:58 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 47 min |
| Apr 30, 3:06 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
| Apr 30, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 49 min |
| Apr 30, 3:28 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison, Montgomery | 47 min |
| Apr 30, 3:53 PM CDT | Areal Flood Advisory | LSX | Bond, Montgomery | 3 hr |
| Apr 30, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 39 min |
| Apr 30, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.